Objective: To report a case of possible cisplatin-associated hepatotoxicity.
Case summary: A 69-year-old man received three cycles of cisplatin (100 mg/m2) and fluorouracil (1000 mg/m2/d for five days) for management of squamous cell carcinoma of the head and neck. Liver enzyme concentrations were within normal limits prior to each cycle of therapy but the aspartate aminotransferase, alanine aminotransferase, alkaline phosphatase, and lactate dehydrogenase concentrations increased on the second day of each cycle. The concentrations began to decline on day 3 of each course, despite continued fluorouracil administration, and returned to normal by day 10. The patient's antiemetic therapy included metoclopramide in cycle 1 and ondansetron in cycles 2 and 3, which may have contributed to the enzyme elevations.
Discussion: Case reports of cisplatin-associated hepatotoxicity are reviewed. An association between cisplatin administration and hepatotoxicity is proposed in this patient.
Conclusions: This patient may have experienced cisplatin-induced liver damage. Metoclopramide and ondansetron may have contributed to this effect.